btw, i am undet. at week four.
Are you undetectable?
From what I have always heard the priority is reduce ribavirin 1st, Procrit 2nd and transfusion last. But it is up to the doctor and his experience.
Has the Procrit helped at all?
Of course it will take time for the reduced dosage of ribavirin to take effect.
Hang in there! I hope that can get back up soon!
"From what I have always heard the priority is reduce ribavirin 1st, Procrit 2nd and transfusion last. But it is up to the doctor and his experience. "
Maybe it's time to change protocol since I have seen less than stellar results in riba reduction. Maybe they should try Procrit lst, transfusion 2nd, and then if all else fails reduce Riba. (JMHO)
She's only in wk 6 but UND @ wk 4. Riba has been reduced yesterday down to 400mg. What was the original dosage amount?
i was on 5 riba/pay until hgb started to drop. then 4. 2nd shot of procrit, on wed., but heartrate is up to 85-95 bpm....blood pressure low as well. talking to dr. monday. i am very hesitate about blood transf. but i do not want to stop or reduce treatment. am seeing a very very slight difference in the way i feel, but still very weak. worried about the pulse rate.
Its always been my understanding that dose reducing under just SOC is not a great ideal....
Side effects are seen in almost 80 percent of people treating with peginterferon and ribavirin. As patients we need to recognize these symptoms early on in order to avoid discontinuation or a dose reduction in therapy. Compliance to HCV treatment is an important factor for achieving SVR.
What we know is 100% compliance with the peginterferon and ribavirin regime always produces better results than 80 or 90% compliance.
From : Melissa Palmer, MDClinical Professor of MedicineDepartment of Hepatology
The procrit took about two full weeks to begin raising my Hgb. With your 2nd dose only 3 days ago maybe you are just now starting to turn the corner and will stabilize soon. Wow, you're a tough one. I'd have trouble raising my head off the couch with those numbers.
A transfusion sounds appropriate with an 8.3 and would provide almost immediate relief to you. I would hesitate reducing Riba any futher if possible and other options are available. After you stabilize maybe your doc will consider raising Procrit from 40,000 to 60,000/wk for maintenance.
Excepting other cardiac issues, your heart rate is likely high to compensate for the decreased Hgb in circulation due to the hemolytic anemia. If the HR remained low the body wouldn't be adequately oxygenated.
Hope you feel better soon, marty